I'm 56, and two years ago my PSA was 3.3. A few days ago I had a physical and PSA was 5.3. The doctor is giving me antibiotics to first rule out a minor infection. I had sex about three hours before the blood test, and I was just reading that recent ejaculation can cause a rise in PSA. Could that be the cause of an increase of 2?
Yes, the rise in your prostate specific antigen levels could be because of recent sexual activity. Serum PSA (Prostatic Specific Antigen) can increase in cancer of prostate, prostatitis, recent sexual activity, manipulation during digital rectal examination. But in your case, it could be because of prostatitis or sexual activity.
I would suggest that a urine examination and an ultrasound of KUB (Kidney, Ureters and Urinary Bladder) region and prostate be done for you under the supervision of your treating physician.
If these tests suggest prostatitis, you can take antibiotics and anti-inflammatory drugs for about 2 weeks.
Hope that this information helps and hope that you will get better soon.
Thank you for using MedHelp's "Ask an Expert" Service, where we feature some of world's renowned medical experts in their fields. Millions have benefitted from our service to get personalized advice for them and for their loved ones.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.